Family Health Expert Forum
EFFEXOR
About This Forum:

Questions in the Family / Internal Medicine forum are answered by medical professionals and experts. Topics covered include general health issues, adolescence, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, medical tests and procedures, and senior health.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

EFFEXOR

I WAS TAKEN OFF EFFEXOR, BY TAKIN ONE WEEK OF 37.5 MG. I WAS ORIGINALLY TAKEN 75 MG XR-FOR 4 YEARS. I'VE BEEN EFFEXOR FREE FOR 1 WEEK NOW, AND I FEEL HORRIBLE TO SAY THE LEAST. HOW LONG DOES THIS GARBAGE REMAIN IN UR SYSTEM. IS THEIR SOMETHING I CAN TAKE TO REMEDY THIS IN THE MEAN TIME. MY DR, SAYS U'LL RECOVER IN A WEEK?????????????????????/// I READ I CAN  TAKE 20MG OF PROZAC JUST ONCE, AND THAT WOULD HELP
Related Discussions
233190_tn?1278553401
Discontinuation of Effexor can lead to several discontinuation symptoms such as dizziness, flu-like symptoms, and anxiety.  This occurs more often with this medication than the SSRIs.  

If this is the case, then you can discuss a slower taper with your personal physician.  There is no "correct" way to taper off - this can vary from patient to patient.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
http://www.straightfromthedoc.com
0 Comments
Blank
Avatar_n_tn
From personal expereince i am a user of Effexor and my dr and i have tried to take me off of it many of times, my body is literally medically depended on it. I "withdrawl (withdrawal)" from it like i'm on drugs or something, i shake, sweat, cry, have massive mood swings and can't sleep. This medicine is very strong from depression I am on 150MG for 5 yrs so maybe why my symptoms are different. To say the least good luck and if u find nice way to get through it let me know.
Blank
Avatar_n_tn
Effexor is extremely difficult to come off of and can not be done easily in one week. You should be tapering down over three weeks at the least.  It has a half life of two weeks.  Your symptoms will eventually fade but will take several more weeks.
Blank
Avatar_n_tn
I had great success tapering off ogf Effexor using 2 weeks of Prozac.  Prozac has a much longer half-life and takes time to wash out of the body naturally.
Blank
Avatar_n_tn
Anyone who is either considering, is currently on or wants to get off of ant-depressants like effexor, please read my blog at www.fantomx.blogspot.com or go to www.prozactruth.com and www.labelmesane.com and read all that they say about it.  effexor has done way more damage than helped.  I have tried getting off of it every which way and cannot yet.  the withdrawls are just too much to handle.  labelmesane has ways of getting off of it safely and I am going to be starting it soon.  I am in no way affiliated with these sites, I just know about them asnd would recommend them.  hope this helps.
Blank
Avatar_n_tn
I started on effexor one month ago. I suffer from depression and anxiety. I know that you are not supposed to stop cold turkey, but it made me have nightmares and I had thought of suicide (I was never suicidal before taking it). Even htough I only took it for a month, I had the shakes and severe headaches for a week or so after it. Best of luck with coming off of it.
Blank
Avatar_n_tn
I have been taking 150mg of Effexor for about two years and for the last six months the only reason I have been taking it is because it is so hard to come off of it. This time I am determined. I'm literally dumping out individual beads from my capsules. Even with that I'm still having withdrawl (withdrawal) symptoms. I'm dizzy and very moody. At this rate who knows how long it will take. If anyone has any tips please let me know.
Blank
Avatar_n_tn
I am on my second try to come off effexor.  I have been  on it for 2 years.  I started with 150 mg.  I tried a year ago to come off, and my dr. had me go down a dose every week.  By the 37.5 I was so sick I couldn't get out of bed.  This time it was a whole month each time.  I have been off for 2 days, and I am feeling horrible.  My eyes are very light sensitive, I feel tired, crying a lot and just down right moody. I don't know how long to expect this, but I really don't know if I can get through it this time.  Any help from anyone?  Thanks
Blank
Avatar_n_tn
PLEASE HELP!  I am very new here, just found this site today, so any advice would be appreciated.  I am 33 years old, suffered a horrible car accident 3 years ago.  Besides every other medication every doctor can think of to give me, I've been given Effexor as well.  I take 325mg everday and just quit cold turkey on Friday.  I can't think straight, can't sit up, can't be myself.  I have all I can do to concentrate on even typing this, but I don't want to give up.  I've read several things on here where people can't stay off from it.  Is there any hope?  I can't stand to be on all these medications anymore.  I kept my xanax and quit taking everything else all together, which included, Darvocet, Percocet, Oxycoton, Tnazadine, Effexor, and Xanax.  I think that's it.  Can't remember them all, but I'm tired of being a pharmacy in this body.  I have 3 young children and can't continue life this way.  Any ideas or suggestions are welcome. Thank you.
Sincerely,
LostNny
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank